Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 23, 2007, 10:59 PM CDT for Cavalier County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 24, 2007, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cavalier County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 9:24 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 240400 SVRFGF NDC019-240500- /O.NEW.KFGF.SV.W.0073.070624T0359Z-070624T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1059 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CAVALIER COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL MIDNIGHT CDT * AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF MAIDA TO 3 MILES WEST OF HANNAH...MOVING TO THE SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOUNT CARMEL AND MAIDA AT 1120 PM CDT... VANG AT 1150 PM CDT... OLGA AT MIDNIGHT CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...MOVE QUICKLY TO A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795 $$ TG
2 follow-up statements
000 WWUS53 KFGF 240422 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1121 PM CDT SAT JUN 23 2007 NDC019-240500- /O.CON.KFGF.SV.W.0073.000000T0000Z-070624T0500Z/ CAVALIER ND- 1121 PM CDT SAT JUN 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTHERN CAVALIER COUNTY... AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE STORM WAS LOCATED OVER MAIDA...OR 16 MILES NORTH OF LANGDON...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VANG BY 1145 PM CDT... 9 MILES NORTH OF OLGA BY 1155 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...MOVE TO THE BASEMENT OR A SMALL INTERIOR ROOM. LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795 $$ TG
000 WWUS53 KFGF 240451 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1151 PM CDT SAT JUN 23 2007 NDC019-240501- /O.EXP.KFGF.SV.W.0073.000000T0000Z-070624T0500Z/ CAVALIER ND- 1151 PM CDT SAT JUN 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CAVALIER COUNTY WILL EXPIRE AT MIDNIGHT CDT... AT 1151 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN CAVALIER COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT SUNDAY MORNING FOR NORTHWESTERN MINNESOTA. LAT...LON 4900 9843 4899 9898 4869 9796 4899 9795 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 23, 8:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT SAT JUN 23 2007 FORECAST CHALLENGE FOR UPDATE CONTINUES TO BE TSRA THREAT ACROSS FAR NORTHERN FA. E-W ORIENTED WARM FRONT HOLDING ALONG INTERNATIONAL BORDER AREA. ISOLD DEEP SEVERE CONVECTION NORTH OF BOUNDARY ACROSS SOUTHERN MB. CONVECTION PROPAGATING ESE FEEDING INTO 30-40KT LOW LEVEL JET AND LOOKS TO THREATEN FAR NORTHERN COUNTIES IN THE NEXT COUPLE OF HOURS. QUESTION WILL BE SEVERE THREAT ONCE CONVECTION CROSS WARM FRONTAL BOUNDARY AND ENCOUNTERS INCREASING CAPPING. AT THIS POINT WILL MAINTAIN SEVERE POTENTIAL WITH LOW POP ACROSS FAR NORTH AS STORMS STRONG BUT NEARLY ISOLD. REMAINDER OF FA SHOULD SEE MILD NIGHT WITH MODEST SOUTHERLY SURFACE FLOW AND HIGH DEWPOINTS. OVERALL FORECAST IN PRETTY GOOD SHAPE WITH MINIMAL CHANGES PLANNED. && .AVIATION... VFR ACROSS MOST OF FA WITH ISOLD MVFR CIGS/VSBY IN STRONG CONVECTION WHICH COULD AFFECT FAR NORTHERN COUNTIES OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jun 23, 3:36 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 336 PM CDT SAT JUN 23 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-242045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 336 PM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN RED RIVER VALLEY AND PORTIONS OF NORTHWEST MINNESOTA LATE THIS AFTERNOON INTO TONIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS ALSO POSSIBLE FROM CANDO TO LANGDON BY LATE EVENING AND INTO TONIGHT. WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...BUT IF ISOLATED THUNDERSTORMS DO FORM...THEY COULD BECOME SEVERE QUICKLY. THE MAIN THREATS FROM THESE STORMS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS. RIVERINE FLOODING IS EITHER FORECAST OR WILL CONTINUE IN THE RED RIVER VALLEY AT PEMBINA AND POINTS SOUTH...AND ON TRIBUTARIES OF THE RED RIVER IN MINNESOTA FROM RECENT HEAVY RAIN. REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR THE LATEST STATEMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY FOR THE DEVILS LAKE BASIN LATE ON SUNDAY AFTERNOON AND EVENING...AND THEN REGION WIDE ON MONDAY. A STRONG COOL FRONT WILL FORM OVER NORTH DAKOTA ON SUNDAY AND THEN BEGIN MOVING EASTWARD ON MONDAY. THE FRONT WILL BE THE FOCUS FOR STORMS TO DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV/GODON
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.